Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 67, NWS Wilmington, NC

May 28, 2000Florence County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 28, 2000, 12:33 PM EDT for Florence County, South Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 28, 2000, 12:33 PM EDT (16:33 UTC)
Expired
May 28, 2000, 1:30 PM EDT
In force
57 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Florence County, SC

What was reported inside it

TimeReportWhereRemark
May 28, 12:45 PM EDTThunderstorm Wind 55 EFlorence, SCFlorence 911 reported a large tree down on Alligator Road.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 12:30 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 4.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 979 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
979 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

411 
WUUS52 KILM 281636
SVRILM
SCC041-281730-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1233 PM EDT SUN MAY 28 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 130 PM EDT

* AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES WEST OF SARDIS...OR ABOUT 18 MILES
  NORTHWEST OF LAKE CITY...MOVING EAST AT 30MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR
  COWARD AT 1245 PM EDT
  PAMPLICO AT 100 PM EDT

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOS WITH LITTLE OR NO ADVANCE
WARNING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.

$$

DIGIORGI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 10:00 AM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 28, 10:00 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1000 AM EDT SUN MAY 28 2000

12Z SURFACE ANALYSIS SHOWS FRONT SINKING SOUTH INTO NRN NC WITH
SLIGHTLY LOWER PRESSURE CENTRAL NC. A TROUGH ALSO EVENT OVER CENTRAL
GA AND INTO WEST CENTRAL SC. TEMPERATURES QUICKLY RISING THIS
MORNING JUST LIKE YESTERDAY WITH PLENTY OF SUNSHINE.

FOR THE AFTN...APPEARS WE WILL HAVE A GOOD DEAL OF SUN TO HEAT
THINGS UP AND WILL LEAN TOWARD PARTLY SUNNY SKY COVER. WARM FRONT TO
REMAIN JUST NORTH OF CWA AND HOT AND HUMID CONDITIONS WILL PROVIDE
ATMOSPHERE CONDUCIVE TO AFTN SHOWERS AND TSTMS. DYNAMICS ARRIVE
LATER IN THE AFTN AS MODELS PROG S/W TO BE IN VCNTY AROUND 21Z TIME
FRAME. MID-LEVEL COOLING SHOULD PROVIDE FOR HAIL PRODUCING STORMS
THIS AFTN. ALL IN ALL... CURRENT PACKAGE LOOKS GOOD WITH SLIGHTLY
HIGHER POPS NC PORTION AS AREA CLOSEST TO WARM FRONT AND DEVELOPING
LOW. WILL ONLY MAKE SOME MINOR ADJUSTMENTS.

CWF...SCA ALREADY UP AND WINDS AND SEAS ON THE RISE. FCST LOOKS
GOOD. MAY TWEAK WINDS UP NRN PORTION AND WILL MENTION 4 INSTEAD OF 3
FT SEAS TO REFLECT CURRENT CONDITIONS.

.ILM...SMALL CRAFT ADVISORY AMZ250-252-254-256.

PJN

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:23 PM EDTSevere Thunderstorm WarningILMMarion37 min
May 28, 1:36 PM EDTSevere Thunderstorm WarningILMHorry54 min
May 28, 2:15 PM EDTSevere Thunderstorm WarningILMMarion, Williamsburg60 min
May 28, 2:30 PM EDTSevere Thunderstorm WarningILMHorry60 min
May 28, 4:21 PM EDTSevere Thunderstorm WarningILMGeorgetown54 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.